MAUDE Adverse Event Report: ABBOTT VASCULAR SUPERA PERIPHERAL STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR SUPERA PERIPHERAL STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Model Number S-50-100-120-P6
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Pain (1994)
Date of Event 05/02/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
G9: exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.The stent remains in the patient.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.The additional supera device referenced is being filed under separate medwatch report number.
 
Event or Problem Description
It was reported that the procedure was performed to treat a 100% stenosed, chronic totally occluded, and moderately calcified de novo lesion in the right superficial femoral artery.On (b)(6) 2019, a 5.0x120mm and 5.0x100 supera self-expanding stents were implanted with a 3mm overlap.About one week post-procedure, the patient felt discomfort with pain and cold at the tip of their right foot.On (b)(6) 2019, an x-ray confirmed that the stents had moved and were no longer overlapping.A 5x60mm non-abbott stent was successfully deployed at the section were the supera stents had previously overlapped.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.The reported patient effect of pain is listed as a potential adverse effect of peripheral percutaneous intervention and is listed in the supera instruction for use.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.Based on the information provided, a conclusive cause for the reported stent migration and subsequent patient effects could not be determined.It may be possible that location of the stent implant in conjunction with anatomical conditions and/or repetitive movement contributed to the stent migration; however, this could not be confirmed.The additional treatment and hospitalization are due to case circumstances.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
SUPERA PERIPHERAL STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9446894
Report Number2024168-2019-14359
Device Sequence Number2242481
Product Code NIP
UDI-Device Identifier08717648211768
UDI-Public08717648211768
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Model NumberS-50-100-120-P6
Device Catalogue NumberS-50-100-120-P6
Device Lot Number8111261
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/17/2019
Supplement Date Received by Manufacturer01/21/2020
Initial Report FDA Received Date12/10/2019
Supplement Report FDA Received Date02/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5.0X120MM SUPERA STENT
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;